Heavy Rain, Bourbon
- When
- August 8, 6:00 AM CST
- Where
- Bourbon County, Devon
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.920, -94.820
The fire department reported 2.58 inches in Devon.
Isolated storms caused one report of wind damage and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated storms caused one report of wind damage and heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 8, 5:43 AM CST, 17 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 643 AM CDT MON AUG 8 2016 ...12z Aviation Update... .SHORT TERM...(Today through Tuesday) Issued at 332 AM CDT Mon Aug 8 2016 Have trended forecast toward a combination of ARW/HRR in the short term bridging toward the GFS this afternoon. Rain chances will increase over the western portion of the CWA this morning initially along a curving west - east band vicinity of Hwy 54 then farther south as main MCS tracks into western MO. Doubt that the region will see the extreme rainfall rates witnessed in the ICT area overnight as instability will be diminishing as storms track out of SE KS. Still...existing 2 inch PWs will be further enhanced by ridge of 850 mb moisture transport as winds veer so moderate to occasional heavy rainfall may lead to flash flooding in flood prone areas. Do not expect widespread enough of a threat to consider a watch. Questions then this afternoon over whether the MCS will maintain itself once its away from instability access over NE OK. Question may be mute as scattered showers will likely redevelop even without much a focusing mechanism given the moist airmass. Lapse rates will be poor though developing warm advection should yield sufficient MUCAPE for isolated TSRA. Less certain tonight into Tuesday whether low level jet alone will be sufficient to generate yet another MCS. Temperatures without clouds and rain will warm back to around seasonable normal values. .LONG TERM...(Tuesday Night through Sunday) Issued at 332 AM CDT Mon Aug 8 2016 There is a bit more of a signal in the 00z model run for at least isolated convection Wednesday and Thursday as forecast area finds itself on the periphery of the upper ridge repositioning off the SE coast. This will also set the stage for a return of hot weather. Of concern will be model dew points increasing into the middle 70s which will result in Heat Indices well over 100. 00z models have backed off a bit in how far south the upper trough extends by late in the week...but still expect scattered TSRA within the diffluent flow and the approach of a weakening cold front which will also serve to knock temps back down to seasonably warm levels. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 643 AM CDT Mon Aug 8 2016 This TAF period will start with showers and T'storms over or close to all terminals. This activity should last through much of the morning, however, should clear west to east gradually through the day. With the heavier convection, ceilings and visibilities will lower into the MVFR/IFR range at times. VFR conditions can be expected later today, however, we can't rule out additional showers and storms later today and overnight tonight. Left out mention for now given low confidence toward the end of the cycle, but at the very least, VCs may be added later. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Runnels LONG TERM...Runnels AVIATION...Frye
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 456 AM CDT MON AUG 8 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 456 AM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A CLUSTER OF NON SEVERE THUNDERSTORMS WILL MOVE INTO SOUTHEAST KANSAS AND WESTERN MISSOURI THIS MORNING. VERY HEAVY DOWNPOURS MAY LEAD TO FLOODING IN FLOOD PRONE AREAS. THE STORMS WILL SPREAD EASTWARD ACROSS MUCH OF THE REGION BY EARLY AFTERNOON. RAINFALL RATES AND LIGHTNING WILL DIMINISH DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TEMPERATURES WILL BE ON THE INCREASE WITH HEAT INDICES CLIMBING TO AROUND 100 IN THE WEST TUESDAY THEN 100 TO 105 REGION WIDE WEDNESDAY AND THURSDAY. DAILY THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) RUNNELS
The Pleasant Hill radar (KEAX), 110 km away, was scanning. The volume nearest the first event began at 12:00 UTC.
1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
The fire department reported 2.58 inches in Devon.
A large tree was blown down near NW 110th and Bethlehem Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2016Every state in 2016This day in weather historyWarnings in Kansas, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 652164, 652165.